Alert archive / Georgia / River Flood Warnings in 2015
River Flood Warning 16, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Mar 2, 2015, 9:35 AM EST for Brooks County, Lowndes County, Georgia. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2015, 9:35 AM EST (14:35 UTC)
- Expired
- Mar 3, 2015, 10:00 AM EST
- In force
- 24 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Brooks County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 31 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Withlacoochee River above Valdosta (Skipper Bridge Rd) (VDSG1).
- Action stage
- 131 ft
- Minor stage
- 135 ft
- Moderate stage
- 142 ft
- Major stage
- 145 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 023177483, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
610 WGUS42 KTAE 021435 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 935 AM EST MON MAR 2 2015 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Georgia... Withlacoochee River above Valdosta (Skipper Bridge Rd) affecting Brooks and Lowndes Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC027-185-031435- /O.NEW.KTAE.FL.W.0016.150302T1435Z-150303T1500Z/ /VDSG1.1.ER.000000T0000Z.150302T1800Z.150303T0900Z.NO/ 935 AM EST MON MAR 2 2015 The National Weather Service in Tallahassee has issued a * Flood Warning for the Withlacoochee River above Valdosta (Skipper Bridge Rd). * From this morning, or until the warning is cancelled. * At 8:30 AM Monday the stage was 15.1 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 15.0 feet. * Forecast: The river will continue rising to near 15.2 feet by this afternoon. The river will fall below flood stage early tomorrow. * Impact: At 15.0 feet: Minor flooding begins. Langdale Park floods. && LAT...LON 3103 8330 3084 8346 3079 8335 3100 8319 $$
1 follow-up statement
726 WGUS82 KTAE 031415 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 915 AM EST TUE MAR 3 2015 ...The Flood Warning is cancelled for the following rivers in Georgia... Withlacoochee River above Valdosta (Skipper Bridge Rd) affecting Brooks and Lowndes Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC027-185-031445- /O.CAN.KTAE.FL.W.0016.000000T0000Z-150303T1500Z/ /VDSG1.1.ER.000000T0000Z.150302T1715Z.150303T0200Z.NO/ 915 AM EST TUE MAR 3 2015 The Flood Warning is cancelled for the Withlacoochee River above Valdosta (Skipper Bridge Rd). * At 8:30 AM Tuesday the stage was 14.6 feet. * Fell below flood stage at 9:00 PM Monday. * Flood stage is 15.0 feet. * Forecast: The river will continue to fall to 13.5 feet by tomorrow morning. * Impact: At 15.0 feet: Minor flooding begins. Langdale Park floods. && LAT...LON 3103 8330 3084 8346 3079 8335 3100 8319 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Mar 2, 3:46 AM EST, 5 hours 49 minutes earlier.
Area forecast discussion, Mar 2, 3:46 AM EST, 5 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 346 AM EST Mon Mar 2 2015 .Near Term [Through Today]... The forecast challenge continues to be temperatures. The wedge has finally weakened and low level winds will veer to become onshore by this afternoon. However, low level clouds may linger most of the day along with patchy light rain or drizzle across northwest portions of our CWA. This time of year it would not take many breaks in the cloud cover to see a dramatic warm-up over what we saw on Sunday where there was almost a 30 degree temperature differential from northeast to southeast. I did trend a few degrees below most MOS guidance and show temps ranging from upper 60s northern GA zones to upper 70 eastern Big Bend. Most inland areas should at least reach the lower 70s. .Short Term [Tonight Through Wednesday]... The Tuesday to Wednesday period will feature our area being situated under the northern periphery of a mid-upper level ridge, while a surface ridge along the east coast quickly erodes. The end result will be most of the rain chances staying north and west of our area, and increasing southerly flow. Temperatures will be trending warmer, with mid-upper 70s expected. A few sites could hit the 80 degree mark, although there still are some questions related to cloud cover. We currently expect any morning fog and stratus to largely dissipate by the afternoon hours each day, but if that doesn't occur, temperatures could be a bit cooler than what we are forecasting. Over the cooler Gulf waters, though, the fog and stratus could become gradually entrenched during this timeframe, particularly later on Tuesday and into Wednesday as winds become more southerly vs. southeasterly, and boundary layer mixing ratios continue to climb. We included some fog wording in areas with cooler sea-surface temperatures through much of the period. Over land areas, fog tonight should be related more to radiational cooling with light east flow still expected over the northern Gulf. However, sea fog is a realistic possibility on Tuesday Night. We have included fog in the forecast both nights. .Long Term [Wednesday Night Through Monday]... A cold front should arrive on Thursday, with rain chances highest on Wednesday Night and Thursday ahead of the front. However, models show weak QG forcing over our area, with stronger QG forcing remaining further north. Therefore, PoPs are only in the chance range at the moment, and QPF is rather light. Although it will be cooler behind the front, a relatively stable configuration of mid-upper level ridge over south Florida and upper level jet axis over the Mid South and Mid Atlantic should prevent the core of the cold air mass from making it this far south. The stalling surface front just to our south, while we remain in the right entrance region of an upper level jet, should maintain rain chances through the remainder of the extended forecast. In other words, after the front arrives, the trend will be cloudy and cool with a chance of rain into the weekend. && .Aviation... [Through 12Z Tuesday]...IFR ceilings will fall into the LIFR category at all terminals by daybreak. There is much lower confidence as to just how dense fog will get, however expect at least MVFR visibilities at all terminals with the potential to fall to LIFR. Ceilings will likely not scatter out today, and only lift into the MVFR window once again. && .Marine... Relatively light winds and calm seas are expected for the next day or so, before winds and seas gradually ramp up in advance of the next cold front. However, SCEC or advisory conditions are not expected until after the front on Thursday. Humid air returning north over the cooler waters of the far northeast Gulf could lead to some sea fog, particularly later on Tuesday and into Wednesday. Mariners should be alert for that possibility. && .Fire Weather... Hazardous fire weather conditions are not expected over the next several days. However, due to a combination of low transport winds and mixing heights, dispersion indices will remain quite low today. && .Hydrology... Area streamflows remain above normal. The Ochlockonee and Withlacoochee Rivers are now in action stage at each of the forecast points. Minor flooding is possible for the Withlacoochee River at Valdosta late this evening. No significant rainfall is expected for the next few days, so no additional river flooding is anticipated at this time. && .Preliminary Point Temps/PoPs... Tallahassee 74 59 79 57 79 / 10 10 10 10 10 Panama City 70 59 71 61 74 / 10 10 10 10 20 Dothan 71 59 77 61 76 / 20 20 20 20 30 Albany 67 58 77 59 79 / 20 20 20 10 20 Valdosta 75 60 80 60 80 / 10 10 10 10 10 Cross City 78 60 78 59 79 / 10 10 10 10 10 Apalachicola 69 59 71 59 73 / 10 10 10 10 10 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...BARRY SHORT TERM...LAMERS LONG TERM...LAMERS AVIATION...BARRY MARINE...LAMERS FIRE WEATHER...BARRY HYDROLOGY...GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 6:10 AM EST | Dense Fog Advisory | TAE | Baker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more | 4 hr |
Nearby
River Flood Warnings in Georgia, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.